Oregon, 2003

Flash Flood in Oregon, July 26, 2003

July 26, 2003 · NWS BOI · 1 event in 1 county or zone

Please see narrative from Idaho this date.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

A torrential down pour over Pine Creek in Eastern Baker County resulted in a major Flash Flood that caused mud, rocks and debris up to twelve feet thick to flow across a two and a half mile stretch of Oregon Highway 86 near MP 67.Please see narrative from Idaho this date.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 26, 7:54 AM PST, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 26, 7:54 AM PST, 4 hours 6 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
954 AM MDT SAT JUL 26 2003

WELL DEFINED COMMA EVIDENT OVER EASTERN OREGON IN WATER VAPOR
IMAGERY THIS MORNING WITH EMBEDDED THUNDERSTORMS APPROACHING
NORTHWEST PERIPHERY OF CWFA. THIS VORT WILL TEAM UP WITH MONSOONAL
MOISTURE AND ENERGY STREAMING INTO SOUTHWEST IDAHO AND WILL MAKE USE
OF 1.27 INCH PRECIPITABLE WATER MEASURED IN BOI 12Z SOUNDING.  HEAVY
RAIN MAY RESULT OVER CENTRAL MOUNTAINS AS THIS MOISTURE INTERACTS
WITH WAVE THIS AFTERNOON. COORDINATED WITH MISSOULA OFFICE ALONG
SEAM OF FORECAST AREA AND HAVE UPDATED WEST CENTRAL AND BOISE
MOUNTAINS FOR SKY CONDITION AND PRECIP/WX THIS AFTERNOON. FLASH
FLOODING REMAINS A CONCERN...ESPECIALLY OVER EAST CENTRAL IDAHO
MOUNTAINS AND BURNED AREAS.

LATER PERIODS WILL SEE DRYING TREND ESTABLISH ITSELF OVER THE REGION
AS HIGH PRESSURE RETROGRADES WESTWARD THROUGH NEXT FEW DAYS.

.BOI...NONE

=

CDECKER
Hazardous weather outlook, Jul 26, 4:00 AM PST, 8 hours before
IDZ011>016-028>030-ORZ061>064-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MDT SAT JUL 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The Pendleton radar (KPDT), 143 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Baker

When
July 26, 12:00 PM PST to 3:00 PM PST
Where
Baker County, 66 mi NE of Baker
Reported by
GOVT OFFICIAL
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334593.